MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE
Model Number FT20DN50NSF069N
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a smiths medical trach tube leaked h2o from cuff causing cuff to deflate.Trach change was needed.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Other, other text: additional information: d10, h6, h10: device evaluation: one smiths medical smiths medical trach tube was returned for analysis.During analysis, using leak test procedure air was applied to the device and a leak detected on pilot balloon.Using magnification, a cut/hole was found while manipulating the pilot balloon.All devices are 100% leak tested prior to packaging.The instruction for use states under warnings to guard against product damage by avoiding contact with sharp edges.The investigation did not reveal any intrinsic manufacturing defects with the returned device.Based on the evidence, the complaint was confirmed, and the problem source of the reported event was noted to be user interface.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY TUBE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key10624899
Report Number3012307300-2020-09892
Device Sequence Number2604205
Product Code JOH
UDI-Device Identifier15019517226164
UDI-Public15019517226164
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/30/2025
Device Model NumberFT20DN50NSF069N
Device Catalogue NumberFT20DN50NSF069N
Device Lot NumberBS006496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer11/20/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;